Spurious nonlinear regressions in econometrics

Young Sook Lee, Tae Hwan Kim, Paul Newbold

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


In this paper we consider the situation where two independent random walks are used in various frequently-employed nonlinear test and estimation procedures. We show analytically and by simulation that all nonlinear test and estimation procedures wrongly indicate that (i) the two independent random walks have a significant nonlinear relationship, and (ii) the spurious nonlinear relationship becomes stronger as the sample size approaches infinity.

Original languageEnglish
Pages (from-to)301-306
Number of pages6
JournalEconomics Letters
Issue number3
Publication statusPublished - 2005 Jun

All Science Journal Classification (ASJC) codes

  • Finance
  • Economics and Econometrics


Dive into the research topics of 'Spurious nonlinear regressions in econometrics'. Together they form a unique fingerprint.

Cite this